MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that the picc line cracked right outside of the insertion site.Iv team to bedside in the morning to access patient's left arm peripherally inserted central catheter (picc) dressing.Iv team notified bedside rn that patient's left arm picc dressing will need to be changed due to dressing lifting on the sides and that pediatric intensive care unit (picu) rns are able to change this patient's picc line dressing.Picc line flushing and blood return present, despite needing tissue plasminogen activator (tpa) at 6am.Bedside rn and a second rn changed patient's picc line.Picc line had newer statlock holding it in place.Second rn attempted to stabilize picc while bedside rn cleaned and put on new dressing.After dressing change was complete, bedside rn noticed bleeding at insertion site.Bedside rn flushed picc line easily and picc line still had good blood return.Rn notified fellow of bleeding at insertion site.Fellow to bedside to assess and ordered cxr to view placement of picc.Fellow ordered rn to call iv team to bedside to assess as well.Iv team to bedside to assess patient's left arm picc line.Iv team changed cap, flushed line, and tried for blood return when iv team stated "blood started pouring from site." per iv team, picc line cracked right outside of the insertion site, however still looked intact in the patient's body per chest-x-ray (cxr).Iv team held pressure and bedside rn called fellow to bedside.Fellow and attending discussed with interventional radiology (ir).Team decided that patient will go to ir in the morning to get picc rewired/fixed.Picc line still in patient's arm with dressing overtop and picc line tubing has 2 clamps holding picc line in place until the morning.No-no applied overtop to help protect picc line.Picu charge rn and attending notified and to bedside to assess.No other information was provided.

Brand Name
POWERPICC SV (SMALL VEINS)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
jomil padin
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22205974
Report Number3006260740-2025-03880
Device Sequence Number15175351
Product Code LJS
UDI-Device Identifier00801741027567
UDI-Public(01)00801741027567(11)240211(17)271231(10)REJN1442
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3173355
Device Lot NumberREJN1442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown